THE GROWING popularity of oral contraception brings with it occasional otolaryngologic problems. Female patients complaining of plugged up ears, vertigo, distortion of sound, nasal congestion, and headache, should be questioned as to the use of such medicacations. Schiff1 even suggests that the gonadotropin activity associated with the "pill" may be a factor in precipitating otosclerosis, a relationship yet to be established.
Known ototoxic drugs should be used with caution regardless of how they are administered. Herd et al2 report on the complete loss of eighth nerve function in a 9-year-old girl following treatment of a skin condition with topical ointments. The damage was apparently due to neomycin toxicity which resulted from increased cutaneous absorption brought about by demethyl sulfoxide. The ototoxicity of nitrogen mustard was established several years ago. Cummings'3 study shows the pathologic changes induced by nitrogen mustard in the inner ear in cats. Severe hearing